Solumedrol iv infusion

Common Questions and Answers about Solumedrol iv infusion

solumedrol

I am scheduled Monday to do an IV for three days of Solumedrol. Has anyone else done that and if so, what is your opinion. I am alittle nervous about it.
We ruled out side affects from the Baclofen that I started as these symptoms actually began before I started it. He put me on my first infusion of Solumedrol today. I just got home. So, if this is going to work, how long can I expect before I see a significant difference? What experiences has everyone here had with Solumedrol? Bare in mind that I'm not diagnosed, so this is a bit of an experiment to try and get me some relief.
Does anyone have any information on side effects of IV solumedrol? I have taken it before, but that was several years ago. I just finished a 3 day course and today is day 5. I am feeling very stiff and am having much more difficulty walking. Water retention may be a factor, although I am on a low salt diet. I have travel plans next week and am hoping to feel better by then. If anyone has any recent experience with this please reply.
Sound like you are having a lot of side effects from the use of the IV Solumedrol (swelling, stomach issues). I hope you start to feel better soon.
He also wants to start me on a monthly dosage of IV Solumedrol. I think he also mentioned IVIG as well...but wants to start the steroids first. He said that he wants to calm some of my symptoms & flares down. He also said that he could use my reaction to the medicine as a diagnostic tool. If I react the way he presume..He can use this info to help diagnose me. Has anyone heard of IV Solumedrol given once a month..no matter if your in a flare or not...
I have frequent urination with solumedrol too. It is usually a few days after my first infusion. Thankfully it is only one day of running to the bathroom. I feel like I retain water from the iv and it all decides to come out in one day!
The home infusion company required the first dose be given at the hospital or an infusion center since I had never received IV dosing before. One day the nurse showed me what to do and left a little early. Otherwise the RN stayed with me the entire time. They seemed to think it was what they should do. Everything went fine but since I was feeling pretty s****y I was glad to have the nurses here to do the work. They seemed to think it was what they should do.
Hi Everyone I start on my IV treatment for 5 days this Thursday, with 500mg of Solumedrol, I am worried about it, can anyone tell me what side affects i may experience, and how to prepare for it, and can i go to work right after the Treatment, thanks Tyler
Dermatologic Impaired wound healing Thin fragile skin Petechiae and ecchymoses Facial erythema Increased sweating May suppress reactions to skin tests In my humble opinion, I would certainly ask your son's physician or at the very least speak to someone at the clinic where the IV infusion took place. I didn't have any rashes from my IV infusion and from reading the previous other postings it does not appear to be a normal side effect.
My neurologist explained that it was like turning a raging forest fire into a smoldering flame. The infusion center told me that some folks have their infusion then go back to work. I wasn't one of those but I was in a sorry state to start with. This center gave me a list of side effects. Good luck. It should help.
My best to you Paula, Pamela
he just wanted to increase my neurontin.. I HAD TO BASICALLY BEG FOR SOLUMEDROL... he just gave in to me and is giving me one dose of 1gm solumedrol.. and go to UCSF... he didnt want to give me anything since Im going to the MS Center.. I told him I couldnt wait anylonger... besides its 2 weeks away. Sorry to vent and go on and on.... I just cant believe how we have to beg for help. Thanks for listening.
Had 500ml IV Solumedrol over 1 1/2 hours today...injection site very painful and port removed after infusion. Felt really tired but not totally bad...
(Still, it was good to be away, it gave me time to sit quietly, and absorb my dx, and try to come to terms with what it might mean) I'm glad to hear CIPD is typically a better dx than MS. This is the 4th day after my 3rd solumedrol infusion, and my 4th day on oral prednizone. Can we say crabby? Quix, my family would tell you that I am the sweetest person you could ever meet, but these drugs make me want to BITE someone! I'll be glad to post a thread an bump up my story.
Hi there! I've had the Solumedrol IV and it REALLY HELPED! It leaves you with some unpleasant side effects but SOOOO worth it. The side effects can be insomnia, so ask for Ambien PRN should you need it, heart burn, so pick up some OTC Zantac and a really yucky taste in your mouth while your getting the infusion but Lemon drops or other strong hard candy fixes that right up. For me, I went from barely walking and so weak to walking on my own after 3 days of infusion.
I NEED SOME RELIEF. Neuro said either the IV Ig or high dose SoluMedrol as maintenance. I don't want to take high doses of steroids for any length of time...it seems like too big a risk. So, that leaves the IV Ig. Anyone?
after my lp he said he was going to start me on an iv of 500 mg of solu medrol and i would do that daily for 3 days. as of yet i have no follow up appointment and the only info he gave me on fri was that one of my lesions does seem to be healing or smaller (cant remember exactly which word he used) and he told me to finish reviewing the binder on avonex that he gave me.
Sorry to hear of this trouble you have been having with your vision but I am glad that the IV Solumedrol seems to be doing the trick. Are you going to be weaned off with Prednisone? That is the usual course for me...at least that is what both the evil neuro and Dr. W. did and it seemed to work. You are lucky if you don't have any side effects from the steroids cause they are incredibly unpleasant and I am still fighting off the weight from Feb. 2007!!!
Ive just been told after speaking to my neurologist and him phoning my general doctor, that i have to go into hospital for a couple of hours over a 2, 3, or 4 days to have an infusion of something. I think that prednizone or something similar sounding was mentioned. Does anyone have any idea what the doctors are talking about or possible side effects? The general doctor told me that i need to stay in the hospital because my blood pressure and sugar levels can be mucked up by this medication.
this is the first time they have let me do my IV steroids from home, soooooo much nicer.. this makes my third attack in 6 months so my neuro is suggesting we switch form the crab drugs to tysibri (spelling). little concerned about the brain infection people have suffered in the passed but understand chances are much less today. It would be nice to only have one shot a month.2 more days of IV steroids and on 16 days of prednizone {spellin}.lets hope the side effects stay at a minimum.
I had my 3rd IV treatment of Solumedrol today and I am feeling even worse than yesterday...I mean, alot of the numbness is gone, as well as the eye issue, but I feel like I got run over by a truck! Is this normal? My body feels heavy, so does my breathing...(smoker, though!), Any info would be appreciated....If I can stay awake long enough to read the replies...
You will hear Solumedrol experiences that cover the entire spectrum from 'the worst thing that ever happened to me' to 'no problem at all. I was lucky to be in the latter category for my only steroid experience 18 months ago. I had 5 days worth, administered at home with the help of a visiting nurse on days 1 and 5.
The RN said last night that often a pt's first IV Solumedrol infusion helps put the disease in remission up to a year or 2. Have you heard that? Thanks!
I am in a relapse now and my GP Rx'ed me Prednisone oral steroids for the relapse. Everyone I know with MS, including my sister, gets IV steroids for a relapse. It's been 2 days on the prednisone and no real change in my symptoms- weakness in legs, uncoordination in hands, head tremor, cognitive probs, gait changes... Should I be taking IV steroids? Do they even Rx oral steroids for MS relapses? Please help!!
Never did the taper I hear about here and apparently never needed it as I never had a problem after finishing the IV. My neuro at the time said in his experience it's unnecessary and he doesnt wanthis patients on steroids any longer than necessary as they can start to wreak havoc on your body overtime. I have a friends just dx'ed with MS .... or I guess CIS for now, high risk for probable MS. She did five days IVSM and is now on an oral taper for 12 weeks! That seems really long to me!
I just wanted to let you know that the last time I had an infusion it was for 3 days and the side effects for me were horrible. I called the MS nurse and she said that the steroids stay in your system for about 10 days so I would have to wait until after then to see how I felt. In your case you had the infusion for 5 days so I would imagine the steroids would be in your system a little longer.
I had home infusion for IV solumedrol the second time I was put on it. My husband was alos in Iraq when I had to do that home infusion, what a coincidence. I had my first dose in the hospital and frankly, would have been really anxious to do that for the first time ever at home. If you are not in bad shape as far as walking, which I was at the time I was hospitalized, you don't necessarily need to be in a hospital to have it, but you should have been sent to an infusion center.
This has been a huge fiasco. The insurance girl here first tells me that this IV infusion is not covered by Tricare, so I get the CPT code and call to verify. They do accept that procedure and I don't need an auth or referral. By the time all these back and forth phone calls are done, its almost 5pm and they close.
MedHelp Health Answers